+44 7868 792050
Prince George’s Hospital Center,
3001 Hospital Dr, Cheverly, Maryland 20785
Dark Coronary Toxidrome - "A Case of Methemoglobinemia Presenting as Acute Coronary Syndrome in a Patient with Polysubstance Abuse"
Author(s): Firas Al sammarrai, Devendra Patel and Nidal ArnousFiras Al sammarrai, Devendra Patel and Nidal Arnous
Polysubstance abuse is common worldwide, with noticeable tendency of users to mix different types of drugs to reach desirable effects/pleasure. This group of population, present often to ED with acute toxicity with manifestations, that are atypical for the known classic drug abuse syndromes, because of mixing more than one substance. This case describes a previously healthy young Asian female presented to ED with her boyfriend after she developed sudden sever central chest pain, with SOB and pallor. In ED, patient was found hypotensive, tachycardic and lethargic. EKG showed nonspecific ST changes and troponins were elevated. Emergent referral for cardiac cath center was done, and Cardiac cath showed patent coronaries. On further questioning of the patient and her boyfriend, patient had taken a lot of alcohol, with Poppers (amyl nitrate), cocaine and Sildenafil, when she was celebratin.. View More»